# SDR CA120821008

- Difficulty date: February 26, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Lear 60LEAR
- Engine: Pwa PW305A
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Strut
- Part number: 2342100034
- Condition: Discharged
- Location: Nlg
- Part time: 747 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) DURING A TURN BACK LANDING DUE TO NLG IN TRANSIT INDICATION, THE A/C VEERED LEFT AS IT SLOWED BELOW 110 KNOTS. FULL RIGHT RUDDER AND BRAKE DID NOT ARREST TURN. ONCE THE LH ENGINE WAS BROUGHT OUT OF REVERSE THRUST, THE A/C RESPONDED AND ABRUPTLY SWUNG BACK TO CENTER. THE A/C TAXIED NORMALLY FROM THE RUNWAY. INSPECTION FOUND THE NOSE OLEO HAD GONE FLAT DURING OR SHORTLY AFTER TAKE OFF, PREVENTING THE CENTERING CAM FROM ALIGNING THE WHEEL AND THE GEAR FROM RETRACTING. THE A/C STRUCTURE WAS INSPECTED WITH NFF, THE NOSE GEAR ASSY UNDERWENT FULL NDT WITH NFF, AND A NEW NOSE TIRE INSTALLED. THE SOURCE OF THE NITROGEN LEAK WAS NOT DISCOVERED. THE NLG DID NOT HAVE ANY INDICATION OF HYD FLUID LEAK AND THE AMOUNT OF FLUID DRAINED DURING REMOVAL CORRESPONDED TO A CORRECT SERVICE LEVEL. A CORRECTLY SERVICED NOSE OLEO HAS ONLY 75 PSI. NLG EXTENSION IS LARGELY DEPENDANT ON FUEL LOAD AND BALANCE. THE AMM PROCEDURE REQUIRES FULL FUEL TO CHECK OLEO EXTENSION OR JACKING OF THE A/C. NEITHER ARE PRACTICAL UNLESS A LOW OLEO IS SUSPECTED. THE OLEO HAS NO EXTENSION CHART. THE OLEO HAD CHROME SHOWING DURING THE TOW TO THE RAMP, BUT WAS NOT CHECKED AGAIN AFTER FINAL FUELING. COMPANY SMS HIGHLIGHTED FLIGHT CREW TRAINING REGARDING "NORMAL" OLEO NOISE DURING TAXI TO DETECT A FLAT OLEO.
